Dont miss SGLT Tools - PowerPoint slide library for SGLT2 inhibitors

Ask the Experts

  1. Dr. Jordan Weinstein
  2. Verified UKidney Expert
  3. General Nephrology Questions
  4. Wednesday, 17 December 2014
  5.  Subscribe via email
 

My father has been suffering fro ANCA mediated crescentic glomerulous nephritis with serum creatinine 5.5 mg/dl, with protenuria and haematuria,after treatment with cyclophosphamide and prednisolone(wysolone) since May 20,2014,Initial dose was IV prednisolone 1g five days,then oral prednisolone(wysolone) 80mg with Cyclophosmamide 150 for four days ,then dose tappered to 40mg prednisolone(wysolone) and 75mg Cyclophosphamide respectively for one month,then 30mg prednisolone(wysolone) and 50mg Cyclophosmamide for one month,then 20mg prednisolone(wysolone) and 50mg Cyclophosmamide for one month,then 15 mg prednisolone(wysolone) and 50mg cyclophosphamide till 11/12/2014 , his serum creatinine is 1.7mg/dl,how long he will have to keep continue the treatment,will he recover fully,how many years his kidney will function, please answer me.Will it be suitable to use now wysolone 10 mg per day for one week that is till 18/12/2014 and 5 mg per day for another week 25/12/2014,then totally stop and continue cyclophosphamide 50 mg.What is the causes of blurred vision and weakness,is it due to wysolone(prednisolone).why he feels akness,instead his haemoglobin is 13.8 .sir, i am helpless,please help me by answering this request.

Responses (3)
Accepted Answer Pending Moderation
Hello,

We answered this post here, did you see it:?

Discussion

Dr. Jordan Weinstein
  1. more than a month ago
  2. General Nephrology Questions
  3. # 1
Accepted Answer Pending Moderation
no, i want some extra knowledge in my case
  1. more than a month ago
  2. General Nephrology Questions
  3. # 2
Accepted Answer Pending Moderation
Hello,

I am sure it is very difficult to watch your father deal with this difficult condition. It is a positive sign for sure that his kidney function has improved with treatment (the fall in creatinine from 5.5 to 1.7 mg/dl). I am not sure how old your father is, but a creatinine of 1.7 mg/dl might represent a very good amount of residual function. However, it still is a loss of renal function that might explain some of his fatigue. In addition, corticosteroids can also cause a variety of side effects, including blurred vision. It would be important to exclude hyperglycaemia (high blood sugar) as a contributor to his symptoms as this can be a complication of corticosteroid use.

In terms of the disease outlook, vasculitis is a disease which often requires indefinite-term use of immunosuppression. He might never recover all of his lost kidney function and might require indefinite use of at least some medication to maintain his remission. Often, cyclophosphamide is changed to a drug like imuran to maintain remission at about 6 months and this is continued for 1-2 years or more, along with some corticosteroids.

Dr. Jordan Weinstein
  1. more than a month ago
  2. General Nephrology Questions
  3. # 3
  • Page :
  • 1


There are no replies made for this post yet.
Be one of the first to reply to this post!
Guest
Submit Your Response
Upload files or images for this discussion by clicking on the upload button below. Supports gif,jpg,png,zip,rar,pdf,jpeg,doc,docx,xls,xlsx
• Insert • Remove Upload Files (Maximum File Size: 10 MB) - NB: PLEASE REMOVE ALL IDENTIFYING DATA
ukidneyisup